Next Article in Journal
Projection Methods for Quasi-Variational Inequalities
Previous Article in Journal
Prediction of Performance and Smoke Emission Using Artificial Neural Network in a Diesel Engine
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2003, 8(1), 103-110;

On the Buckling Analysis of Plates Reinforced with Stiff Ribs

Department of Mechanical Engineering, Atatürk University. Erzurum, Turkey.
Authors to whom correspondence should be addressed.
Published: 1 April 2003
PDF [528 KB, uploaded 31 March 2016]


This paper deals with analytical buckling analysis of the rectangular orthotropic simply supported plates reinforced with longitudinal stiff ribs. It was considered that the ribs with rectangular and circular cross-sections were parallel and equivalent to each other. It was further assumed that the ribs were rigidly fastened to the plate and that their cross sections were perpendicular to the undeformed middle surface of the plate. These reinforced plates were subjected to the uniaxial uniform distributed compressive loads. In the study, the effect of the numbers and the cross-sections of the ribs on the buckling load were investigated. The results are striking in that how the ribs effect the isotropic plates with low strength.
Keywords: Buckling; reinforced plate; stiff ribs Buckling; reinforced plate; stiff ribs
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Akbulut, H.; Gündoğdu, Ö. On the Buckling Analysis of Plates Reinforced with Stiff Ribs. Math. Comput. Appl. 2003, 8, 103-110.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top